MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that a physician could not remove a polyp during a procedure while using a ues-40 electrosurgical unit.The user facility used their ues-40 surgmaster electrosurgical unit with unnamed 3rd party snares.The reporter said that the physician was unable to remove the polyp as the snares only made it halfway to three quarters of the way through the polyp.The physician believed the problem resided with the generator and not the snares.The generator did not display an error code and it seemed to have its normal audible tone while in use.The patient went to the hospital two days later and had the polyp removed, without problems.The reporter also said that they have been using the electrosurgical unit since the event without any problems.The snares were disposed and not sent to the original manufacturer for evaluation.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8963261
Report Number2951238-2019-01103
Device Sequence Number2609313
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2019
Report Date (Section F) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/05/2019
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA09/04/2019